Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Had protected intercourse. Took contraceptive pill. Started spotting and brown discharge. Is this normal?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
I had sexual intercourse with my boyfriend and we used a condom. I was worried and the next day i took the pill mfispteron. I then got my period and started a course of the oral contraceptive pill XXXXXXX I have been taking it for almost two weeks and I am still bleeding a little and spotting and it is more like a brown discharge.

Is this normal? and should I continue taking the XXXXXXX pill?
Posted Sun, 4 Nov 2012 in Birth Control
Answered by Dr. Ram Choudhary 2 hours later
Thanks for posting your query.
You taken a risky treatment without much indication.
The Morning after emergency contraception should be used in conditions where one is exposed to unplanned sexual intercourse,
The Mifepristone is a prescription medicine and should be taken only under prescription from an experienced medical practitioner.
In fact, there was no need to take anything else when you have used condom.
Mifepristone could have a better choice if you could have missed period, the chances of which were meagre.
So in such circumstances consult a physician and do not expose your body to chemicals unnecessarily.
You should not continue the XXXXXXX rather you should visit a gynecologist, there are certain medicines which she would prescribe to reduce the bleeding.
You are quite young to be involved in the sexual activity- the whole adult life is ahead for that.
In fact you should give a thought to your studies and the carrier, these crucial years are very important part of your life.
Hope I have answered your query.
If you have any questions I will be happy to answer.
Please close the query if you have no other questions.
Wish you a good health.
Above answer was peer-reviewed by
Follow-up: Had protected intercourse. Took contraceptive pill. Started spotting and brown discharge. Is this normal? 4 minutes later
Is the bleeding/discharge the effect from the Mifepristone?

I live in China and these tablets are available OTC. I am not able to see a gynecologist and is there a problem if I continue taking the XXXXXXX contraceptive pill?
Answered by Dr. Ram Choudhary 3 hours later
Welcome back to Healthcare Magic Physician's Desk!
The thing is even if you do not have access to gynae, the mifepristone could have been taken later on if at all you needed it to terminate a pregnancy.
I think, may be you could have avoided all of them, you acted in panic. XXXXXXX is unnecessary for this episode but if you want to continue the sexual intercourse in spite of being advise to the contrary then only you should continue XXXXXXX
Prolonged bleeding id a feature of Mifepristone effect.
It is risky drug, in future try to avoid such needs and if needed at all take under gynecologist supervision.
Morning after pill is still better.
Wish you a great health!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor